Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 190, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2005, 3:28 PM CDT for Pulaski County, Missouri. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2005, 3:28 PM CDT (20:28 UTC)
- Expired
- Aug 10, 2005, 4:23 PM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:05 PM CDT | TSTM WND DMG | St Robert, MO | TREES DOWN AND POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 102028 SVRSGF MOC169-102130- /O.NEW.KSGF.SV.W.0190.050810T2028Z-050810T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 328 PM CDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PULASKI COUNTY IN CENTRAL MISSOURI. * UNTIL 430 PM CDT. * AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CROCKER...OR 17 MILES NORTH OF FORT LEONARD WOOD...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR WAYNESVILLE BY 430 PM CDT. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 156 AND 162. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3798 9204 3798 9227 3770 9231 3769 9203 $$ SAW
3 follow-up statements
000 WWUS53 KSGF 102048 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 346 PM CDT WED AUG 10 2005 MOC169-102130- /O.CON.KSGF.SV.W.0190.000000T0000Z-050810T2130Z/ PULASKI MO- 346 PM CDT WED AUG 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR PULASKI COUNTY UNTIL 430 PM CDT... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF ST. ROBERT...OR 14 MILES NORTH OF FORT LEONARD WOOD...AND MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE... 5 MILES EAST OF WAYNESVILLE BY 415 PM CDT. NEAR ST. ROBERT BY 420 PM CDT. THE TOWN OF DEVILS ELBOW IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 158 AND 168. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3798 9203 3798 9226 3772 9226 3771 9204 $$ SAW
000 WWUS53 KSGF 102059 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 PM CDT WED AUG 10 2005 MOC169-102130- /O.CON.KSGF.SV.W.0190.000000T0000Z-050810T2130Z/ PULASKI MO- 359 PM CDT WED AUG 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR PULASKI COUNTY UNTIL 430 PM CDT... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. ROBERT...OR 10 MILES NORTH OF FORT LEONARD WOOD... AND MOVING SOUTHEAST AT 5 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL PULASKI COUNTY...INCLUDING THE TOWNS OF ST. ROBERT...WAYNESVILLE AND DEVILS ELBOW. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 158 AND 167. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3796 9204 3795 9225 3772 9225 3772 9204 $$ SAW
000 WWUS53 KSGF 102123 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 423 PM CDT WED AUG 10 2005 MOC169-102133- /O.CAN.KSGF.SV.W.0190.000000T0000Z-050810T2130Z/ PULASKI MO- 423 PM CDT WED AUG 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PULASKI COUNTY HAS BEEN CANCELLED... AT 421 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3796 9204 3795 9225 3772 9225 3772 9204 $$ FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:50 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 10, 2:50 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT WED AUG 10 2005 .DISCUSSION... ISOLATED CONVECTION WAS AGAIN BUBBLING UP IN THE SEASONABLY HOT AND HUMID AIRMASS ACROSS THE AREA. RATHER BENIGN SURFACE FEATURES WERE IN PLACE WITH A WEAK WIND FIELD AT THE SURFACE AND ALOFT. A WEAK BOUNDARY HAD SAGGED INTO NORTHERN MISSOURI WITH SOME INDICATION OF A WEAK SURFACE LOW OVER EAST CENTRAL MISSOURI. ISOLATED PULSE TYPE THUNDERSTORMS WILL LINGER INTO THE EVENING BEFORE DISSIPATING WITH THE LOSS OF DAYTIME HEATING. MODELS SUGGEST THAT CONVECTION MAY LINGER ACROSS THE EASTERN OZARKS OVERNIGHT AS THE EASTERN FLANK OF THE FRONT TO THE NORTH SAGS SOUTHWARD. THIS FRONT WILL RETREAT TO THE NORTH THURSDAY AS THE BROAD UPPER RIDGE REMAINS ANCHORED ACROSS THE REGION. ABOVE NORMAL BUT SEASONABLY HOT TEMPERATURES WILL CONTINUE THURSDAY AND FRIDAY, ISOLATED CONVECTION CANNOT BE RULED OUT BUT DIFFICULT DETERMINE FAVORED AREAS OF DEVELOPMENT. THE RIDGE WILL TRANSLATE EASTWARD THIS WEEKEND AS STRONGER UPPER LEVEL WESTERLIES MIGRATE TO THE SOUTH AND A TROUGH DEVELOPS OUT WEST. AS A RESULT...A SURFACE BOUNDARY WILL PUSH SLOWLY SOUTH TOWARD THE REGION. THIS FRONT IN ASSOCIATION WITH MINOR SHORTWAVES RIDING THROUGH THE THE UPPER LEVEL WESTERLIES WILL BRING A MORE LEGITIMATE CHANCE OF RAIN LATER IN THE WEEKEND. THIS FRONT WILL MEANDER ACROSS EARLY NEXT WEEK AS IT BECOMES PARALLEL TO THE FLOW ALOFT. THIS WILL KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS GOING THROUGH TUESDAY. FOSTER && .AVIATION... ISOLATED THUNDERSTORMS CONTINUE INTO EARLY THIS EVENING. STORM COVERAGE WILL BE LIMITED IN THE JOPLIN (KJLN) AREA WITH SLIGHTLY MORE COVERAGE AROUND THE SPRINGFIELD (KSGF) TERMINAL. MVFR CONDITIONS CAN BE EXPECTED WHERE STORMS OCCUR. SOME MVFR VISIBILITY IN HAZE WILL BE POSSIBLE AGAIN EARLY THURSDAY MORNING. FOSTER && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 10, 1:03 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 103 PM CDT WED AUG 10 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 103 PM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THE EARLY EVENING. THUNDERSTORM DEVELOPMENT WILL BE CONCENTRATED ACROSS SOUTH CENTRAL MISSOURI. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS IN EXCESS OF 40 MPH. A COUPLE OF SEVERE STORMS WITH WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE. ALSO...HEAT INDICES WILL APPROACH 100 DEGREES THIS AFTERNOON... ESPECIALLY ACROSS CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES WILL ONCE AGAIN APPROACH 100 DEGREES ACROSS MUCH OF THE OUTLOOK AREA THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Aug 10, 3:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT WED AUG 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 6 NW OSAGE BEACH 38.29N 92.70W
08/10/2005 CAMDEN MO PUBLIC
3 INCH DIAMETER TREES BLOWN DOWN
SCHULTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.